Archived

This topic is now archived and is closed to further replies.

acne after antibiotics for wisdom tooth

16 posts in this topic

Hello, I got my wisdom teeth pulled and took antibiotics. Up to then my face was clear. However, now I am getting horrible acne around my mouth / jawline.

Any help is appreciated. I've recently started taking probiotics.

This makes me very upset!! Also, I am 25/M.

Share this post


Link to post
Share on other sites

Your recent breakout around your mouth area is most likely due to all the irritation caused to your skin by your dental procedure. All the poking, touching and stretching of the skin around your mouth while working on your teeth probably irritated your skin enough to breakout. Hope this helps!


Daily Regimen-

Wash/Cleanse: Dan's Cleasner

Medicate: Clindagel

Moisturize: Dan's Moisturizer

Supplements: Vitamin A, Zinc


Share this post


Link to post
Share on other sites
Your recent breakout around your mouth area is most likely due to all the irritation caused to your skin by your dental procedure. All the poking, touching and stretching of the skin around your mouth while working on your teeth probably irritated your skin enough to breakout. Hope this helps!

Yes, maybe, but the procedure was 2 months ago... I think it was the antibiotics!

Share this post


Link to post
Share on other sites

Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.


Take responsibility for your health; read the full prescribing information for any medication you take and understand that not all risks or potential side effects will likely ever be fully known.

=Regimen: Cetaphil Sensitive Skin Bar & Avon Anew Advanced Clinical Retexturizing Peel every day & Queen Helene Mint Julep mask weekly=
*Glycolic Acid Product Recommendations *What to do with a cyst/pimple/zit

Wynne 2.9Beta Harder, Better, Faster, Stronger

Please ask questions on the boards, not via PM. That way all benefit. Thanks!


Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Not likely at all. It's more likely just the bacteria having a field day (so to speak) after being suppressed. It'll get better.


Take responsibility for your health; read the full prescribing information for any medication you take and understand that not all risks or potential side effects will likely ever be fully known.

=Regimen: Cetaphil Sensitive Skin Bar & Avon Anew Advanced Clinical Retexturizing Peel every day & Queen Helene Mint Julep mask weekly=
*Glycolic Acid Product Recommendations *What to do with a cyst/pimple/zit

Wynne 2.9Beta Harder, Better, Faster, Stronger

Please ask questions on the boards, not via PM. That way all benefit. Thanks!


Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Not likely at all. It's more likely just the bacteria having a field day (so to speak) after being suppressed. It'll get better.

Thanks, for future reference is there a safer antibiotic? And why is it only around my mouth and jawline ?

Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Not likely at all. It's more likely just the bacteria having a field day (so to speak) after being suppressed. It'll get better.

Thanks, for future reference is there a safer antibiotic? And why is it only around my mouth and jawline ?

Doxy and mino are fine to use; they just should be weaned down/tapered down to avoid that type of breakout. I don't know why it's just around the mouth/jawline. It is possible that the irritation from the procedure made you more susceptible there. Otherwise, I don't know. :)


Take responsibility for your health; read the full prescribing information for any medication you take and understand that not all risks or potential side effects will likely ever be fully known.

=Regimen: Cetaphil Sensitive Skin Bar & Avon Anew Advanced Clinical Retexturizing Peel every day & Queen Helene Mint Julep mask weekly=
*Glycolic Acid Product Recommendations *What to do with a cyst/pimple/zit

Wynne 2.9Beta Harder, Better, Faster, Stronger

Please ask questions on the boards, not via PM. That way all benefit. Thanks!


Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Not likely at all. It's more likely just the bacteria having a field day (so to speak) after being suppressed. It'll get better.

Thanks, for future reference is there a safer antibiotic? And why is it only around my mouth and jawline ?

Share this post


Link to post
Share on other sites
Stopping an antibiotic (particularly doxy or minocycline) abruptly can induce an acne flare. It will eventually subside. just treat your skin gently, wash with gentle cleanser. Warm, not hot water.

Thanks , I took the pill 3 times a day for a week.. Forget the dosage..

The acne is a lot better now , but why is it only near my mouth/ jawline?

Is it possible candida overgrew?

Not likely at all. It's more likely just the bacteria having a field day (so to speak) after being suppressed. It'll get better.

Thanks, for future reference is there a safer antibiotic? And why is it only around my mouth and jawline ?

Doxy and mino are fine to use; they just should be weaned down/tapered down to avoid that type of breakout. I don't know why it's just around the mouth/jawline. It is possible that the irritation from the procedure made you more susceptible there. Otherwise, I don't know. :)


Take responsibility for your health; read the full prescribing information for any medication you take and understand that not all risks or potential side effects will likely ever be fully known.

=Regimen: Cetaphil Sensitive Skin Bar & Avon Anew Advanced Clinical Retexturizing Peel every day & Queen Helene Mint Julep mask weekly=
*Glycolic Acid Product Recommendations *What to do with a cyst/pimple/zit

Wynne 2.9Beta Harder, Better, Faster, Stronger

Please ask questions on the boards, not via PM. That way all benefit. Thanks!


Share this post


Link to post
Share on other sites

I looked at my bottle.. i was actually taking amoxicillin 500MG, 3 times a day.

Share this post


Link to post
Share on other sites

I cannot condone the use of antibiotics to control acne, based on my own experiences!


Volvo For Life!


Share this post


Link to post
Share on other sites

This happened to me as well. I had antibiotics for my lungs, but as we all know whatever you put in your body goes into systemic circulation. So the antibiotic is destroying your gut microflora (try to take probiotics).

Once your digestive system is weak now its harder to break down food--> hard to detoxify your body--> pimples.

check out my post for getting long lasting clear skin.

Share this post


Link to post
Share on other sites